Many years ago when my children were babies, toddlers, or little, from time to time they would get sick and the doctor prescribed Phenegren. (spelling?) I too, have been taking this medicine since June of this year because of the large amounts of antibiotics I have had to take for one thing or another. Medicines just make me sick these days.
Recently, I started becoming nauseous which the doc has determined it is because of my anxiety. I went to see her last week. As she was leaving the office, she said off handedly that I needed to “lay off” the Phenegren. I started thinking about it on the drive home and decided to call the pharmacist. They really do know so much more sometimes than the docs about medicines. The pharmacist told me that this drug can cause grogginess of course (which is a Godsend when you are sick) but also blurred vision and something (long doctor speak word) having to do with one’s retina that causes blurred vision that sometimes Does Not Go Away. She suggested Zohfran (improper spelling probably) that is better and completely different class of drugs.
I called my doc back and told her that I would prefer to take this other drug because the side effects are less and one can take it over a period of time without it causing more problems. It does work for nausea but not as well, in my humble opinion, than Phenegren. But it’s safer so I am using that instead….
Just a gentle reminder to be careful of Phenegren and Always talk to the Pharmacist!!